April  2019, 12(2): 215-229. doi: 10.3934/dcdss.2019015

Classical solutions for the system $\bf {\text{curl}\, v = g}$, with vanishing Dirichlet boundary conditions

Dipartimento di Matematica, Università di Pisa, Via F. Buonarroti 1/c, Pisa, I-56127, Italy

* Corresponding author: Luigi C. Berselli

Dedicated to Prof. Vicenţiu D. Rădulescu on the occasion of his 60 th birthday

Received  June 2017 Revised  November 2017 Published  August 2018

We consider the boundary value problem associated to the curl operator, with vanishing Dirichlet boundary conditions. We prove, under mild regularity of the data of the problem, existence of classical solutions.

Citation: Luigi C. Berselli, Placido Longo. Classical solutions for the system $\bf {\text{curl}\, v = g}$, with vanishing Dirichlet boundary conditions. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 215-229. doi: 10.3934/dcdss.2019015
References:
[1]

H. Beirão da Veiga, On the solutions in the large of the two-dimensional flow of a nonviscous incompressible fluid, J. Differential Equations, 54 (1984), 373–389. doi: 10.1016/0022-0396(84)90149-9.  Google Scholar

[2]

H. Beirão da Veiga, Concerning the existence of classical solutions to the Stokes system. On the minimal assumptions problem, J. Math. Fluid Mech., 16 (2014), 539–550. doi: 10.1007/s00021-014-0170-9.  Google Scholar

[3]

H. Beirão da Veiga, On some regularity results for the stationary Stokes system and the 2-D Euler equations, Port. Math., 72 (2015), 285–307. doi: 10.4171/PM/1969.  Google Scholar

[4]

H. Beirão da Veiga, Elliptic boundary value problems in spaces of continuous functions, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 43–52. doi: 10.3934/dcdss.2016.9.43.  Google Scholar

[5]

L. C. Berselli and L. Bisconti, On the existence of almost-periodic solutions for the 2D dissipative Euler equations, Rev. Mat. Iberoam., 31 (2015), 267–290. doi: 10.4171/RMI/833.  Google Scholar

[6]

L. C. Berselli and P. Longo, Classical solutions of the divergence equation with Dini-continuous datum, Tech. Report, arXiv (2017) URL http://arXiv.org/abs/1712.07917. Google Scholar

[7]

M. E. Bogovskiĭ, Solutions of some problems of vector analysis, associated with the operators div and grad, in Theory of Cubature Formulas and the Application of Functional Analysis to Problems of Mathematical Physics, vol. 1980 of Trudy Sem. S. L. Soboleva, No. 1, Akad. Nauk SSSR Sibirsk. Otdel., Inst. Mat., Novosibirsk, (1980), 5–40,149.  Google Scholar

[8]

J. Bolik and W. von Wahl, Estimating $\nabla\textbf{u}$ in terms of ${\rm div}\, \textbf{u}$, ${\rm curl}\, \textbf{u}$ either $(ν, \textbf{u})$ or $ν×\textbf{u}$ and the topology, Math. Methods Appl. Sci., 20 (1997), 737–744. doi: 10.1002/(SICI)1099-1476(199706)20:9<737::AID-MMA863>3.3.CO;2-9.  Google Scholar

[9]

W. Borchers and H. Sohr, On the equations ${\rm rot}\, \textbf{v} = \textbf{g}$ and ${\rm div}\, \textbf{u} = f$ with zero boundary conditions, Hokkaido Math. J., 19 (1990), 67–87. doi: 10.14492/hokmj/1381517172.  Google Scholar

[10]

J. Bourgain and H. Brezis, New estimates for elliptic equations and Hodge type systems, J. Eur. Math. Soc. (JEMS), 9 (2007), 277–315. doi: 10.4171/JEMS/80.  Google Scholar

[11]

V. I. Burenkov, Sobolev Spaces on Domains, vol. 137 of Teubner-Texte zur Mathematik [Teubner Texts in Mathematics], B. G. Teubner Verlagsgesellschaft mbH, Stuttgart, 1998. doi: 10.1007/978-3-663-11374-4.  Google Scholar

[12]

U. Dini, Fourier Series and Other Analytic Representations of Functions of one Real Variable. (Serie di Fourier ed Altre Rappresentazioni Analitiche Delle Funzioni Di Una Variabile Reale), Nistri, 1880. Google Scholar

[13]

U. Dini, Sur la méthode des approximations successives pour les équations aux derivées partielles du deuxième ordre, Acta Math., 25 (1902), 185–230. doi: 10.1007/BF02419026.  Google Scholar

[14]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Steady-state Problems, Springer Monographs in Mathematics, Springer-Verlag, New York, 2011. doi: 10.1007/978-0-387-09620-9.  Google Scholar

[15]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001, Reprint of the 1998 edition.  Google Scholar

[16]

R. Griesinger, Decompositions of $L^q$ and $H^{1, q}_0$ with respect to the operator ${\rm rot}$, Math. Ann., 288 (1990), 245–262. doi: 10.1007/BF01444533.  Google Scholar

[17]

R. Griesinger, The boundary value problem ${\rm rot}\, u = f, \; u$ vanishing at the boundary and the related decompositions of $L^q$ and $H^{1, q}_0$: Existence, Ann. Univ. Ferrara Sez. VII (N. S.), 36 (1990), 15–43 (1991), URL http://dx.doi.org/10.1007/BF02837204.  Google Scholar

[18]

H. Helmholtz, Ueber die Theorie der Elektrodynamik. Zweite Abhandlung. Kritisches, J. Reine Angew. Math., 75 (1873), 35–66. doi: 10.1515/crll.1873.75.35.  Google Scholar

[19]

H. Koch, Transport and instability for perfect fluids, Math. Ann., 323 (2002), 491–523. doi: 10.1007/s002080200312.  Google Scholar

[20]

A. Korn, Über Minimalflächen, Deren Randkurven Wenig Von Ebenen Kurven Abweichen, Preuss Akad Wiss., 1909. Google Scholar

[21]

H. Kozono and T. Yanagisawa, $L^r$-variational inequality for vector fields and the HelmholtzWeyl decomposition in bounded domains, Indiana Univ. Math. J., 58 (2009), 1853–1920. doi: 10.1512/iumj.2009.58.3605.  Google Scholar

[22]

S. L. Sobolev, On a theorem of functional analysis, Mat. Sbornik, English Transl. : Amer. Math. Soc. Transl., 34 (1963), 39–68. Google Scholar

[23]

S. L. Sobolev, Introduction to the Theory of Cubature Formulae, Nauka, 1974, (Russian).  Google Scholar

[24]

W. von Wahl, On necessary and sufficient conditions for the solvability of the equations ${\rm rot}\, u = γ$ and ${\rm div}\, u = \epsilon$ with u vanishing on the boundary, in The Navier-Stokes equations (Oberwolfach, 1988), vol. 1431 of Lecture Notes in Math., Springer, Berlin, 1990, 152–157. doi: 10.1007/BFb0086065.  Google Scholar

[25]

H. Weyl, The method of orthogonal projection in potential theory, Duke Math. J., 7 (1940), 411–444. doi: 10.1215/S0012-7094-40-00725-6.  Google Scholar

show all references

References:
[1]

H. Beirão da Veiga, On the solutions in the large of the two-dimensional flow of a nonviscous incompressible fluid, J. Differential Equations, 54 (1984), 373–389. doi: 10.1016/0022-0396(84)90149-9.  Google Scholar

[2]

H. Beirão da Veiga, Concerning the existence of classical solutions to the Stokes system. On the minimal assumptions problem, J. Math. Fluid Mech., 16 (2014), 539–550. doi: 10.1007/s00021-014-0170-9.  Google Scholar

[3]

H. Beirão da Veiga, On some regularity results for the stationary Stokes system and the 2-D Euler equations, Port. Math., 72 (2015), 285–307. doi: 10.4171/PM/1969.  Google Scholar

[4]

H. Beirão da Veiga, Elliptic boundary value problems in spaces of continuous functions, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 43–52. doi: 10.3934/dcdss.2016.9.43.  Google Scholar

[5]

L. C. Berselli and L. Bisconti, On the existence of almost-periodic solutions for the 2D dissipative Euler equations, Rev. Mat. Iberoam., 31 (2015), 267–290. doi: 10.4171/RMI/833.  Google Scholar

[6]

L. C. Berselli and P. Longo, Classical solutions of the divergence equation with Dini-continuous datum, Tech. Report, arXiv (2017) URL http://arXiv.org/abs/1712.07917. Google Scholar

[7]

M. E. Bogovskiĭ, Solutions of some problems of vector analysis, associated with the operators div and grad, in Theory of Cubature Formulas and the Application of Functional Analysis to Problems of Mathematical Physics, vol. 1980 of Trudy Sem. S. L. Soboleva, No. 1, Akad. Nauk SSSR Sibirsk. Otdel., Inst. Mat., Novosibirsk, (1980), 5–40,149.  Google Scholar

[8]

J. Bolik and W. von Wahl, Estimating $\nabla\textbf{u}$ in terms of ${\rm div}\, \textbf{u}$, ${\rm curl}\, \textbf{u}$ either $(ν, \textbf{u})$ or $ν×\textbf{u}$ and the topology, Math. Methods Appl. Sci., 20 (1997), 737–744. doi: 10.1002/(SICI)1099-1476(199706)20:9<737::AID-MMA863>3.3.CO;2-9.  Google Scholar

[9]

W. Borchers and H. Sohr, On the equations ${\rm rot}\, \textbf{v} = \textbf{g}$ and ${\rm div}\, \textbf{u} = f$ with zero boundary conditions, Hokkaido Math. J., 19 (1990), 67–87. doi: 10.14492/hokmj/1381517172.  Google Scholar

[10]

J. Bourgain and H. Brezis, New estimates for elliptic equations and Hodge type systems, J. Eur. Math. Soc. (JEMS), 9 (2007), 277–315. doi: 10.4171/JEMS/80.  Google Scholar

[11]

V. I. Burenkov, Sobolev Spaces on Domains, vol. 137 of Teubner-Texte zur Mathematik [Teubner Texts in Mathematics], B. G. Teubner Verlagsgesellschaft mbH, Stuttgart, 1998. doi: 10.1007/978-3-663-11374-4.  Google Scholar

[12]

U. Dini, Fourier Series and Other Analytic Representations of Functions of one Real Variable. (Serie di Fourier ed Altre Rappresentazioni Analitiche Delle Funzioni Di Una Variabile Reale), Nistri, 1880. Google Scholar

[13]

U. Dini, Sur la méthode des approximations successives pour les équations aux derivées partielles du deuxième ordre, Acta Math., 25 (1902), 185–230. doi: 10.1007/BF02419026.  Google Scholar

[14]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Steady-state Problems, Springer Monographs in Mathematics, Springer-Verlag, New York, 2011. doi: 10.1007/978-0-387-09620-9.  Google Scholar

[15]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001, Reprint of the 1998 edition.  Google Scholar

[16]

R. Griesinger, Decompositions of $L^q$ and $H^{1, q}_0$ with respect to the operator ${\rm rot}$, Math. Ann., 288 (1990), 245–262. doi: 10.1007/BF01444533.  Google Scholar

[17]

R. Griesinger, The boundary value problem ${\rm rot}\, u = f, \; u$ vanishing at the boundary and the related decompositions of $L^q$ and $H^{1, q}_0$: Existence, Ann. Univ. Ferrara Sez. VII (N. S.), 36 (1990), 15–43 (1991), URL http://dx.doi.org/10.1007/BF02837204.  Google Scholar

[18]

H. Helmholtz, Ueber die Theorie der Elektrodynamik. Zweite Abhandlung. Kritisches, J. Reine Angew. Math., 75 (1873), 35–66. doi: 10.1515/crll.1873.75.35.  Google Scholar

[19]

H. Koch, Transport and instability for perfect fluids, Math. Ann., 323 (2002), 491–523. doi: 10.1007/s002080200312.  Google Scholar

[20]

A. Korn, Über Minimalflächen, Deren Randkurven Wenig Von Ebenen Kurven Abweichen, Preuss Akad Wiss., 1909. Google Scholar

[21]

H. Kozono and T. Yanagisawa, $L^r$-variational inequality for vector fields and the HelmholtzWeyl decomposition in bounded domains, Indiana Univ. Math. J., 58 (2009), 1853–1920. doi: 10.1512/iumj.2009.58.3605.  Google Scholar

[22]

S. L. Sobolev, On a theorem of functional analysis, Mat. Sbornik, English Transl. : Amer. Math. Soc. Transl., 34 (1963), 39–68. Google Scholar

[23]

S. L. Sobolev, Introduction to the Theory of Cubature Formulae, Nauka, 1974, (Russian).  Google Scholar

[24]

W. von Wahl, On necessary and sufficient conditions for the solvability of the equations ${\rm rot}\, u = γ$ and ${\rm div}\, u = \epsilon$ with u vanishing on the boundary, in The Navier-Stokes equations (Oberwolfach, 1988), vol. 1431 of Lecture Notes in Math., Springer, Berlin, 1990, 152–157. doi: 10.1007/BFb0086065.  Google Scholar

[25]

H. Weyl, The method of orthogonal projection in potential theory, Duke Math. J., 7 (1940), 411–444. doi: 10.1215/S0012-7094-40-00725-6.  Google Scholar

[1]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[2]

Yi-Long Luo, Yangjun Ma. Low Mach number limit for the compressible inertial Qian-Sheng model of liquid crystals: Convergence for classical solutions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 921-966. doi: 10.3934/dcds.2020304

[3]

Yuyuan Ouyang, Trevor Squires. Some worst-case datasets of deterministic first-order methods for solving binary logistic regression. Inverse Problems & Imaging, 2021, 15 (1) : 63-77. doi: 10.3934/ipi.2020047

[4]

François Dubois. Third order equivalent equation of lattice Boltzmann scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 221-248. doi: 10.3934/dcds.2009.23.221

[5]

Kevin Li. Dynamic transitions of the Swift-Hohenberg equation with third-order dispersion. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021003

[6]

Toshiko Ogiwara, Danielle Hilhorst, Hiroshi Matano. Convergence and structure theorems for order-preserving dynamical systems with mass conservation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3883-3907. doi: 10.3934/dcds.2020129

[7]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[8]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[9]

Lucio Damascelli, Filomena Pacella. Sectional symmetry of solutions of elliptic systems in cylindrical domains. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3305-3325. doi: 10.3934/dcds.2020045

[10]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[11]

Abdollah Borhanifar, Maria Alessandra Ragusa, Sohrab Valizadeh. High-order numerical method for two-dimensional Riesz space fractional advection-dispersion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020355

[12]

Van Duong Dinh. Random data theory for the cubic fourth-order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020284

[13]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[14]

Xuefeng Zhang, Yingbo Zhang. Fault-tolerant control against actuator failures for uncertain singular fractional order systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 1-12. doi: 10.3934/naco.2020011

[15]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[16]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[17]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[18]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[19]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020454

[20]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (144)
  • HTML views (113)
  • Cited by (0)

Other articles
by authors

[Back to Top]